- 0Aug 24, '12 by ICAN!What do you do when your pt becomes hypotensive, asymptomatic, and says, "I feel fine?" I have a couple of pts with BP that goes into lower 70's/30's and feels perfectly normal. Protocol is trendelenberg, turn UF off, give NS, O2. These pts are acting perfectly normal and do not want any saline at all. I'm curious about what others do in this situation.
- 1Aug 24, '12 by Kara RN BSNCall the MD to make them aware, possibly do a set of orthos to see if they drop further. I had a pt with a similar BP and the doc ordered a NS bolus. What meds are they on/what has been changed? Whats their heartrate? Are they tachycardic to compensate? If so eventually the compensation mechs in the body are gonna tire out...even if they feel fine now.
- 1Aug 24, '12 by BrookeyleaEvery clinic is different, we have a pt that drops everytime but she carries ness with her and takes them to increase her BP. Other PTA we bolus with n/s, or give them soup which usually always works. Samething with Hypertensive PTs we have a couple that leave 190/90, they take their bp mess after dialysis, if they are feeling fine and the charge nurse is aware they will contact the md for further questions
- 1Aug 24, '12 by just keep swimmingJust a reminder that even if they are asymptomatic, hypotension can cause other issues such as poor perfusion of organs and, if chronic, clotting of accesses. That being said, there are some that always will run low due to cardiac issues. Just make sure you are watching these patients closely and don't get lax because they are always that way.
- 2Aug 28, '12 by traumaRUs AdminMidodrine is used fairly frequently in pts with hypotension. However, it is to be used only with pts who even when not on dialysis are what is considered hypotensive. Bradycardia is another thing all together - this can be a precursor to sudden cardiac death - SCD. Bradycardia should NEVER EVER be ignored. SCD while on dialysis rarely results in a positive outcome. Notify the MD/mid-level immediately.